Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taking zoloft and xanax for mitral valve prolapse and anxiety disorder. Hearing heart beating. Normal?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2289 Questions
I have been hearing my heart beating in my ear, especially the left ear and most often when i am lying down on my left side. It also happens in my right ear, but more so on the left. It is causing sleep disturbance. Also, when I walk up the stairs or exert myself I can hear the beating in my ears. What is causing this. I am a 54 year old female. I do have a mitral valve prolapse. My carotids are clear as of September 2012. My blood pressure is WNL. I do have panic/anxiety disorder. I take premarin, zoloft and xanax. Any ideas as to what could be causing this??
Posted Wed, 27 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Naveen Kumar 2 hours later

Thanks for posting the query

Hearing of own heart beat is termed as pulsatile tinnitus.

Pulsatile tinnitus happens when there is balloning of a weak point in the blood vessel supplying the middle ear or engorged blood vessels or glomus tumor. It requires a thorough examination of the ear aided with certain specific investigations such as tympanometry, angiogram and CT scan of the temporal bone (if required).

The tinnitus worsens on lying down due to pooling of the blood in the peripheries and increase in blood pressure while climbing the stairs.

Do no worry! With appropriate measures this can be treated effectively. Consult a good ENT specialist for a thorough investigation and management.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor